Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 43, NWS Mobile, AL

May 17, 2019Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at May 17, 2019, 12:32 PM CDT for Mobile County, Alabama. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2019, 12:32 PM CDT (17:32 UTC)
Expired
May 18, 2019, 10:16 AM CDT
In force
22 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Moderate

County Mobile County, AL

The radar

The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

460 
WGUS44 KMOB 171732
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
1232 PM CDT Fri May 17 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama... 

  Bayou Sara At Saraland affecting Mobile County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-181731-
/O.NEW.KMOB.FL.W.0043.190517T1732Z-190522T0600Z/
/SARA1.2.ER.190516T2156Z.190518T0000Z.190522T0000Z.NO/
1232 PM CDT Fri May 17 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Bayou Sara At Saraland
* From this afternoon until late Tuesday night
* At 11 AM Friday the stage was...4.9 feet. 
* Minor flooding is occurring AND Moderate flooding is forecast 
* Flood stage is 4.0 feet. 
* The river will continue rising to near 5.1 feet by this evening. The river 
  will fall below flood stage by Tuesday evening.
* At 5 feet...Street flooding east of the railroad becomes widespread.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
2 follow-up statements
946 
WGUS84 KMOB 180211
FLSMOB
Flood Statement
National Weather Service Mobile, AL
911 PM CDT Fri May 17 2019
 

...The flood warning continues for the following river in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-190210-
/O.CON.KMOB.FL.W.0043.000000T0000Z-190522T0600Z/
/SARA1.2.ER.190516T2156Z.190518T0600Z.190522T0000Z.NO/
911 PM CDT Fri May 17 2019

The Flood Warning continues for
  the Bayou Sara At Saraland
* until late Tuesday night.
* At 11 AM Friday the stage was 4.9 feet. 
* Minor flooding is occurring and Moderate flooding is forecast. 
* Flood stage is 4 feet.
* The river will continue rising to near 5.1 feet after midnight. The river
  will begin to fall on Saturday evening and will fall below flood stage by
  Tuesday evening.
* At 5 feet...Street flooding east of the railroad becomes widespread.
* At 4 feet...Flooding of streets begins.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
530 
WGUS84 KMOB 181516
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1016 AM CDT Sat May 18 2019
 

...The flood warning is cancelled for the following river in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-181546-
/O.CAN.KMOB.FL.W.0043.000000T0000Z-190522T0600Z/
/SARA1.1.ER.190516T2156Z.190517T1605Z.190518T0629Z.NO/
1016 AM CDT Sat May 18 2019

The Flood Warning is cancelled for
  The Bayou Sara At Saraland
* At 9 AM Saturday the stage was 3.5 feet. 
* Flood stage is 4 feet.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 17, 12:28 PM CDT, 4 minutes earlier.

Area forecast discussion, May 17, 12:28 PM CDT, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1228 PM CDT Fri May 17 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR conditions will continue with a southeasterly
wind around 10-15 knots. Some isolated showers and thunderstorms
may develop mainly along and north of highway 84. Skies will clear
tonight and some light patchy fog could be possible north of I-10.
BB/03

&&

.PREV DISCUSSION... /issued 629 AM CDT Fri May 17 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR conditions will prevail over the area through
the period although some patchy fog will be possible early this
morning and again late tonight. Isolated showers and storms are
possible over interior south central Alabama this afternoon and
evening. Light and variable winds become southeast around 10 knots
this afternoon then becomes light and variable again tonight. /29

PREV DISCUSSION... /issued 355 AM CDT Fri May 17 2019/

NEAR TERM /Now Through Friday night/...The axis of a broad upper
ridge over the central Gulf coast states shifts into the extreme
southeast states tonight in response to an upper trof advancing from
the west into the central states.  A surface ridge remains oriented
along the northern Gulf coast and promotes a light southerly flow
over the forecast area.  Within this broad upper ridge pattern, a
deformation zone exists from 200-300 mb over interior Alabama. Along
with daytime heating, this feature is expected to aid in development
of isolated convection which will affect the extreme northeast
portion of the area this afternoon into this evening.  MLCAPES with
the convection will be 1000-1500 J/kg, and while shear values will
be very low, model soundings show sufficient dry air aloft to
support potential strong storms with gusty winds.  Patchy fog is
expected to develop over much of the area late tonight.  Highs today
range from around 90 inland to the mid 80s at the coast.  Lows
tonight will be mainly in the mid 60s except for near 70 at the
coast. A low risk of rip currents is expected through tonight. /29

SHORT TERM /Saturday Through Sunday night/...The upper ridge axis
continues to push east over the western Atlantic over the weekend
in response to a vigorous shortwave trough ejecting from the
Southwest U.S. east over the South Plains. This shortwave is
quickly shunted north due to the downstream ridge, lifting into
the Great Lakes region by Sunday and only grazing us to the
northwest. As a result, best rain chances remain generally along
and west of I-65 Saturday night through Sunday where scattered
showers and thunderstorms should develop in a moderately unstable
environment. At this time the severe risk remains low with these
storms, though cannot rule out a few stronger cells capable of
producing gusty winds and frequent cloud-to-ground lightning
across southeast Mississippi during the day Sunday. Temperatures
remain warm Saturday with highs reaching the low to mid 80s along
the coast and upper 80s to around 90 inland. Highs on Sunday only
reach the low to mid 80s west of I-65 where thunderstorm coverage
will be greater, but continue to reach the upper 80s to low 90s
east of the interstate. /49

LONG TERM /Monday Through Thursday/...A weak upper ridge builds
back over the extreme southeastern states and Florida peninsula
Monday, leaving the local area in an area of weak west to
southwest flow aloft between the ridge and another trough ejecting
over the South Plains. Scattered showers and storms are expected
again on Monday but will likely be more diurnally driven,
capitalizing on a plume of above-seasonal deep-layer moisture and
typical mid-May heating during afternoon and evening hours.
Frequent cloud-to-ground lightning and gusty outflow winds will
remain the primary hazards in heavier storms.

Rain chances end Tuesday and dry weather settles in through the
remainder of next week as the upper ridge amplifies over the
eastern CONUS and subsidence beneath this ridge strengthens.
There is an off chance for a few very isolated showers/storms
along the sea breeze during peak heating hours each afternoon, but
coverage would be minimal and uncertainty too high to warrant
adding PoPs at this time. Seeing some signals in the extended
guidance for very hot temperatures during the latter half of next
week, with inland highs currently forecast to reach the mid to
upper 90s by Thursday. Areas along the immediate coast could see
their first 90s of the year as well if this pattern verifies. /49

MARINE...A light to moderate southeasterly flow today becomes
somewhat stronger on Saturday.  A light to moderate southerly flow
follows for Sunday into early next week.  Isolated to potentially
scattered showers and storms are expected mainly Sunday into Monday.
/29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 17, 3:25 AM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
325 AM CDT Fri May 17 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
325 AM CDT Fri May 17 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Isolated mainly afternoon storms over interior south central
Alabama may produce brief strong wind gusts and frequent cloud to
ground lightning. The severe weather risk is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and thunderstorms are expected to become better developed
late Sunday and Monday. Brief gusty winds and frequent cloud to
ground lightning will be likely with the stronger storms. At this
time, the severe weather risk remains low.

A moderate risk of rip currents is expected along the Gulf
beaches of Alabama and northwest Florida Saturday through Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>636-650-655-670-675-181200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
325 AM CDT Fri May 17 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A moderate southerly wind flow Saturday into Sunday will possibly
lead to hazardous conditions for small craft. Winds and seas will
be higher in and around isolated to scattered showers and storms
Sunday through Monday.

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.